Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Charleston, SC

June 14, 2000Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2000, 3:49 PM EDT for Berkeley County, South Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 3:49 PM EDT (19:49 UTC)
Expired
Jun 14, 2000, 4:15 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Berkeley County, SC

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:50 PM EDTThunderstorm Wind 50 EBonneau, SCSeveral trees down.
Jun 14, 4:10 PM EDTThunderstorm Wind 50 ECross, SCTrees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2200 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS52 KCHS 141949
SVRCHS
SCC015-142015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA
  THIS INCLUDES THE CITY OF MONCKS CORNER

* UNTIL 415 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PINOPOLIS...OR ABOUT 4 MILES WEST OF
  MONCKS CORNER...MOVING NORTHWEST AT 7 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTH OF CHICORA AT 400 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHARLESTON.
$$

LAT...LON 3310 8007 3325 7996 3342 8023 3323 8037

RVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:08 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 14, 3:08 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT WED JUN 14 2000

HIGH INSTAB ACROSS AREA AND UPR LVL VORT CENTER EVIDENT ON WV IMGRY
OVR SE TN TRIGGERING SCT CONVECTION...SOME STRONG. EXPECT STRONGER
AND MORE ORGANIZED STORMS ACROSS CNTRL NC/SC BORDER AREA AND W NC
ASSOCIATED WITH UPR LVL FORCING. ALSO SOME STRONG STORMS ALONG
CSTL COUNTIES WHERE HIGH INSTAB...LLVL MSTR CONVERG...AND SEABREEZE
BOUNDARY FORCING HEAVY ISOLD PULSE TSTMS. LITTLE MVMNT
ON CSTL STORMS...EXPECT SOME SVRE WITH HAIL AND ISOLD STRONG WINDS
AND HEAVY RAIN FROM WET MICROBURSTS. EXPECT SIMILAR SITUATION FOR
EACH OF THE NEXT FEW DAYS AS LITTLE CHANGE IN SFC RIDGE AXIS AND
UPPER AIR PATTERN OVER AREA.

CWF...LITTLE CHANGE OVER NEXT FEW DAYS AS BERMUDA HIGH CONTROLS
WINDS ACROSS COASTAL WATERS. S WINDS 10 TO 15 KTS WITH SEAS 3 TO 4
FEET.

PRELIM CCF
CHS BB 075/091 073/090 074 23-2-2-
SAV BB 074/092 072/090 074 23-2-2-
CHL BB 078/087 078/087 078 23-1-1-
NBC BB 075/092 073/090 074 23-2-2-

.CHS...
SC...NONE.
GA...NONE.

SLB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:46 PM EDTSevere Thunderstorm WarningCHSJasper29 min
Jun 14, 3:32 PM EDTSevere Thunderstorm WarningCHSJasper28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.